MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ RESTOR SINGLEPIECE IOL; LENS, MULTIFOCAL INTRAOCULAR

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ RESTOR SINGLEPIECE IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number SN6AD1
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Posterior Capsule Opacification (4807)
Date of Event 07/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A healthcare professional via a regulatory agency reported that a patient had bilateral implantation of intraocular lens.In (b)(6) 2016, due to opacification, the patient had to undergo vitrectomy and yag laser treatment.It was further reported about cloudiness had reoccurred in the patient¿s eyes and had been worsening.The patient¿s optometrist diagnosed the early development of cataracts.Additional information was requested.There are two medical device reports associated with this patient.This report is associated with the right eye.
 
Additional Manufacturer Narrative
Additional information was added in h.3.,h.6.And h.11.The product was not returned.Product history records were reviewed and the documentation indicated the product met release criteria.The product investigation could not identify a root cause for the reported complaint.Product was not returned.Each lens is subjected to a 100 percent assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.As for the reported alleged defective batch in the initial complaint description, the batch was reviewed and the documentation indicated the product met release criteria.The lens was implanted 05-oct-2011.Information was provided to the consumer that the lot numbers of the 2 intraocular lens were checked and these are not part of the 2015 market action in japan.Company has also reviewed the product labels for the iol¿s(intraocular lens) supplied to japan and can confirm the japanese product was not ce marked.To reconfirm, at the time (back in 2015) we had a completely separate manufacturing line for japan iols, with process steps unique to the japan manufacturing line.The root cause for the market action in japan was related to these unique processing steps.At this time, company notes that the 2015 market action in japan were due to post-operative inflammation and tass, both of which occur immediately after surgery.Therefore, if the uk reporter is seeing the adverse event now many years after the iol implantation, this is not connected to the root cause and market action in japan.File will be reopened if new information or the sample is received.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.

Brand Name
ACRYSOF IQ RESTOR SINGLEPIECE IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key20083529
Report Number1119421-2024-01658
Device Sequence Number7562126
Product Code MFK
UDI-Device Identifier00380652241052
UDI-Public(01)00380652241052(17)131031(11)081104(10)10863637
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Reporter Type Manufacturer
Report Source Foreign,Consumer,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2013
Device Model NumberSN6AD1
Device Lot Number10863637
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/31/2024
Supplement Date Received by Manufacturer09/26/2024
Initial Report FDA Received Date08/28/2024
Supplement Report FDA Received Date10/24/2024
Date Device Manufactured11/04/2008
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown